Alert archive / Missouri / River Flood Warnings in 2016
River Flood Warning 129, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Jul 13, 2016, 2:27 PM CDT for Carroll County, Missouri. It took effect at Jul 13, 2016, 8:00 PM CDT. It was in force for 40 hr.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2016, 2:27 PM CDT (19:27 UTC)
- In effect from
- Jul 13, 2016, 8:00 PM CDT
- Expired
- Jul 15, 2016, 11:54 AM CDT
- In force
- 40 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Carroll County, MO
The radar
The Pleasant Hill radar (KEAX), 92 km from the middle of the area, began a volume at 19:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Wakenda Creek at Carrollton (CAXM7). The gauge peaked at 15.36 ft at Jul 13, 2016, 4:00 PM CDT.
- Action stage
- 10 ft
- Minor stage
- 16 ft
- Moderate stage
- 19 ft
- Major stage
- 21 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06896000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
917
WGUS43 KEAX 131927
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
227 PM CDT WED JUL 13 2016
...The National Weather Service in Pleasant Hill Mo has issued a
flood warning for the following rivers in Missouri...
Wakenda Creek at Carrollton affecting Carroll County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC033-141927-
/O.NEW.KEAX.FL.W.0129.160714T0100Z-160715T1654Z/
/CAXM7.1.ER.160714T0100Z.160714T0600Z.160714T1654Z.UU/
227 PM CDT WED JUL 13 2016
The National Weather Service in Pleasant Hill Mo has issued a
* Flood Warning for
The Wakenda Creek at Carrollton.
* from this evening to Friday morning.
* At 2:00 PM Wednesday the stage was 15.3 feet.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this evening and continue to
rise to near 17.0 feet by early Thursday morning. The river will
fall below flood stage by late Thursday morning.
* At 16.0 feet...Flooding of low-lying undeveloped areas along the
creek begins.
&&
Latest
Location FS Stage Day/Time Forecast
Wakenda Creek
Carrollton 16 15.3 Wed 02 PM 17.0 early Thursday morning
&&
LAT...LON 3939 9356 3937 9328 3930 9328 3932 9359
$$1 follow-up statement
112
WGUS83 KEAX 140130
FLSEAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
830 PM CDT WED JUL 13 2016
...The Flood Warning is cancelled for the following rivers in
Missouri...
Moniteau Creek near Fayette affecting Howard County.
Wakenda Creek at Carrollton affecting Carroll County.
...The Flood Warning continues for the following rivers in
Missouri...
Crooked River near Richmond affecting Ray County.
Petite Saline Creek near Boonville affecting Cooper County.
Blackwater River near Blue Lick affecting Cooper and Saline
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC053-195-150130-
/O.CON.KEAX.FL.W.0128.000000T0000Z-160717T0916Z/
/BLVM7.1.ER.160713T1443Z.160715T0000Z.160716T0916Z.NO/
830 PM CDT WED JUL 13 2016
The Flood Warning continues for
The Blackwater River near Blue Lick.
* until late Saturday night.
* At 7:45 PM Wednesday the stage was 27.5 feet.
* Flood stage is 24.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 28.6 feet by
Thursday evening. The river will fall below flood stage Saturday
morning.
* At 24.0 feet...Cropland and pastures along the river flood.
&&
Latest
Location FS Stage Day/Time Forecast
Blackwater River
Blue Lick 24 27.5 Wed 08 PM 28.6 Thursday evening
&&
LAT...LON 3894 9342 3899 9348 3903 9297 3894 9295 3893 9323
$$
MOC177-150127-
/O.EXT.KEAX.FL.W.0126.000000T0000Z-160715T0127Z/
/RICM7.2.ER.160712T1839Z.160713T2000Z.160714T0127Z.NO/
830 PM CDT WED JUL 13 2016
The Flood Warning continues for
The Crooked River near Richmond.
* until Thursday evening.
* At 7:30 PM Wednesday the stage was 20.9 feet.
* Flood stage is 20.0 feet.
* Minor flooding is occurring.
* Forecast...The river will continue to fall to below flood stage by
this evening.
* At 21.0 feet...Water begins to overtop a gravel road about 1 mile
south of the F and B Highway intersection.
* At 20.0 feet...Low-lying rural roads along with cropland and
woodlands flood.
&&
Latest
Location FS Stage Day/Time Forecast
Crooked River
Richmond 20 20.9 Wed 07 PM 15.6 early Thursday morning
&&
LAT...LON 3935 9407 3938 9402 3932 9389 3928 9392
$$
MOC089-140200-
/O.CAN.KEAX.FL.W.0131.000000T0000Z-160715T1322Z/
/FYTM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
830 PM CDT WED JUL 13 2016
The Flood Warning is cancelled for
The Moniteau Creek near Fayette.
* At 7:30 PM Wednesday the stage was 7.4 feet.
* Flood stage is 16.0 feet.
* Forecast...The river crested below flood stage at 10.9 feet. The
river will continue to fall to 6.6 feet by Friday morning.
&&
Latest
Location FS Stage Day/Time Forecast
Moniteau Creek
Fayette 16 7.4 Wed 07 PM 10.4 tonight
&&
LAT...LON 3914 9259 3914 9252 3902 9256 3903 9262
$$
MOC053-150129-
/O.EXT.KEAX.FL.W.0130.160714T1232Z-160715T2300Z/
/BONM7.1.ER.160714T1232Z.160714T1800Z.160714T2300Z.UU/
830 PM CDT WED JUL 13 2016
The Flood Warning continues for
The Petite Saline Creek near Boonville.
* from Thursday morning to Friday evening.
* At 7:30 PM Wednesday the stage was 13.4 feet.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Thursday morning and continue
to rise to near 17.0 feet by early Thursday afternoon. The river
will fall below flood stage by Thursday evening.
* At 16.0 feet...Low lying woodlands and fields near the creek flood.
&&
Latest
Location FS Stage Day/Time Forecast
Petite Saline Creek
Boonville 16 13.4 Wed 07 PM 17.0 early Thursday
afternoon
&&
LAT...LON 3892 9280 3894 9264 3892 9250 3888 9252 3887 9279
$$
MOC033-140200-
/O.CAN.KEAX.FL.W.0129.000000T0000Z-160715T1654Z/
/CAXM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
830 PM CDT WED JUL 13 2016
The Flood Warning is cancelled for
The Wakenda Creek at Carrollton.
* At 8:00 PM Wednesday the stage was 14.9 feet.
* Flood stage is 16.0 feet.
* Forecast...The river crested below flood stage at 15.4 feet. The
river will continue to fall to 6.6 feet by Friday morning.
&&
Latest
Location FS Stage Day/Time Forecast
Wakenda Creek
Carrollton 16 14.9 Wed 08 PM 14.0 early Thursday morning
&&
LAT...LON 3939 9356 3937 9328 3930 9328 3932 9359
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Jul 13, 8:27 AM CDT, 6 hours earlier.
Area forecast discussion, Jul 13, 8:27 AM CDT, 6 hours before
Area Forecast Discussion National Weather Service Kansas City/Pleasant Hill MO 827 AM CDT WED JUL 13 2016 .Update... Issued at 820 AM CDT WED JUL 13 2016 A severe thunderstorm watch has been issued for the Kansas City metro and much of the remaining western counties. A thunderstorm complex currently over north central Kansas is approaching eastern Kansas and will likely head due east into the late morning hours. Initial thinking was that this activity would weaken but a supportive environment will help to maintain this activity as it approaches the CWA. Main threat with this activity will be damaging winds with large hail possible. This should move relatively quickly and exit the CWA in the early afternoon. Will then need to assess how the environment is able to recover for convection along the cold front this evening. && .Discussion... Issued at 351 AM CDT WED JUL 13 2016 Nothing short of a challenging forecast going forward today as multiple rounds of convection appear possible today considering early morning radar trends. Out of the gate...non-severe storms ongoing across west-central Missouri this morning as a low-level jet of roughly 40 kts and a weak approaching shortwave combined for modest ascent over our region. Meanwhile upstream...regional radars showing a maturing cluster of storms across northwestern Kansas and southwest Nebraska as a more potent mid-level impulse tracks east in zonal flow aloft from the central High Plains. Latest HRRR shows this initial activity currently over our area dissipating towards sunrise but maintains the secondary cluster to our west and tracks it east into our area between 12 and 15z. The WRF and NMM NAM solutions weaken it as it track east...so we'll definitely have to monitor trends over the next few hours and make adjustments as needed. Last look before issuance suggests main convective elements to our west are beginning a southward dive which may mean bulk of activity misses us. Not an easy one today folks! Otherwise...models continue to suggest a pretty active afternoon and overnight period shaping up for our area as strong daytime heating (highs in the upper 80s to low 90s) combines with cool temps aloft to result in strong instability by afternoon. Fcst models suggest that capping will remain across our region this morning but should show signs of weakening later today as aforementioned High Plains shortwave/MCV begins passing over the area. Under this scenario...its conceivable to believe that initial activity this morning will be followed by a few hours of dry weather before convection develops over SE Nebraska and SW Iowa along an approaching cold front and gradually descends south upon our area by late afternoon and evening. As this activity begins to develop...concerns for severe weather will increase as strong instability combines with strengthening wind fields aloft as a mid- level speed max begin to settle south over the lwr Missouri Vly. With 0-6 km bulk shear magnitudes in the 50 kt range...along with steep low and mid-level lapse rates...large hail and damaging wind gusts will certainly be a possibility. Radar to remain active heading into the evening and overnight hrs with concerns transitioning from severe to hydro as models are in excellent agreement that a low-level jet of 45 kts will impinge directly on our area. This feature may interact with any lingering outflow boundaries from late afternoon/evening activity to result in continued chances for rainfall (some of which may be heavy) south of the the Missouri Rvr through the overnight hrs. Was considering a possible flash flood watch for areas south of the river but have elected to hold off for now until afternoon convection trends are better known. Moving into Thursday...main cold front to our north should begin to settle south over our region as high pressure builds into the Northern Plains and upper Miss Vly. This should result in rain chances gradually sinking south but southern portions of our area will not be out of the woods as afternoon storms will remain possible. Even cooler weather expected both Friday and Saturday as cool air continues to settle south over our region as high pressure builds east into the western Great Lakes. Front lifts back north as a warm front Saturday night which should allow for a return of near normal temps Sunday afternoon. Heading into next week...models showing a strong signal of very warm temperatures as 500 mb heights continue to build over the Nation's midsection. Quick look at 850 temps from the GEFS suggest values of 2-3 standard deviations above normal extending as far north as the Canadian border with slightly values of 1-2 standard deviations above normal locked over our area. This should result in the return of mid to upper 90 degree temps by Tuesday. && .Aviation...(For the 12Z TAFS through 12Z Thursday Morning) Issued at 650 AM CDT WED JUL 13 2016 Main concerns remain convection upstream across central Kansas this morning...and that this activity will do as it continues progress east with time. Prevailing thought right now is that activity will start to slide southeast with time as mean flow across eastern Kansas is from the northwest. Considering this...have elected to offer a VCTS mention at both MCI and MKC this morning...while offering a short tempo TSRA mention at IXD. This is a low confidence forecast and dayshift will need to amend/update as necessary. Otherwise...expect several hours of dry weather after this initial activity passes. Following this...another round of shwrs/storms is expected later this afternoon and evening. For now...have attempted to time this activity as best as possible however modifications will be required once this morning's convective trends are established. In any event...expect temporary restrictions overnight down to the IFR category as this activity develops and moves through the region. && .EAX Watches/Warnings/Advisories... KS...None. MO...None. && Update...Welsh Discussion...32 Aviation...32
Hazardous weather outlook, Jul 13, 4:00 AM CDT, 10 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 400 AM CDT WED JUL 13 2016 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-140900- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 400 AM CDT WED JUL 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED ACROSS THE LOWER MISSOURI VALLEY WEDNESDAY AFTERNOON AND EVENING. STRONG WINDS AND LARGE HAIL WILL BE POSSIBLE WITH THE STRONGEST ACTIVITY. IN ADDITION...HEAVY RAINFALL WILL ALSO BE POSSIBLE TONIGHT ACROSS PORTIONS OF WEST-CENTRAL MISSOURI AND EASTERN KANSAS. THIS COULD LEAD TO RENEWED FLASH FLOODING AND RIVER FLOODING FOR SOME AREAS. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH THE UPCOMING WEEKEND. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO
In the hours before
Local storm report, Jul 13, 12:05 PM CDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1205 PM CDT WED JUL 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1123 AM TSTM WND DMG NAPOLEON 39.13N 94.07W
07/13/2016 LAFAYETTE MO PUBLIC
LARGE BRANCHES DOWN
&&Local storm report, Jul 13, 12:36 PM CDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1236 PM CDT WED JUL 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1210 PM TSTM WND DMG CARROLLTON 39.36N 93.50W
07/13/2016 CARROLL MO LAW ENFORCEMENT
SEVERAL LARGE TREES DOWN IN CITY.
&&
KBRONISLocal storm report, Jul 13, 12:37 PM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1237 PM CDT WED JUL 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 PM FLASH FLOOD CARROLLTON 39.36N 93.50W
07/13/2016 CARROLL MO LAW ENFORCEMENT
UU HWY CLOSED, FLOODING ACROSS CITY, NUMEROUS STREETS.
&&
KBRONISLocal storm report, Jul 13, 1:10 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
110 PM CDT WED JUL 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0104 PM TSTM WND DMG 1 E MOBERLY 39.42N 92.42W
07/13/2016 RANDOLPH MO PUBLIC
LARGE TREE DOWN AND VARIOUS LARGE LIMBS FROM OTHER TREES.
HEAVY RAIN.
&&
KBRONISLocal storm report, Jul 13, 1:16 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
116 PM CDT WED JUL 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM TSTM WND DMG MOBERLY 39.42N 92.44W
07/13/2016 RANDOLPH MO PUBLIC
NUMEROUS TREES AND POWER LINES DOWN.
&&
KBRONISLocal storm report, Jul 13, 2:01 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
201 PM CDT WED JUL 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM FLASH FLOOD 2 SSE FAYETTE 39.12N 92.67W
07/13/2016 HOWARD MO LAW ENFORCEMENT
COUNTY ROAD 401 FLOODING. MINOR FLOODING WITH WATER
COMING UP IN TOWN.
&&
KBRONISThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 2:24 AM CDT | Special Weather Statement | EAX | Randolph | 51 min |
| Jul 13, 2:44 AM CDT | Special Weather Statement | EAX | Chariton | 46 min |
| Jul 13, 3:23 AM CDT | Special Weather Statement | EAX | Bates | 52 min |
| Jul 13, 8:51 AM CDT | River Flood Warning | EAX | Cooper, Saline | 3 days |
| Jul 13, 9:39 AM CDT | Severe Thunderstorm Warning | EAX | Holt | 36 min |
| Jul 13, 10:02 AM CDT | Severe Thunderstorm Warning | EAX | Buchanan, Platte | 28 min |
| Jul 13, 10:25 AM CDT | Severe Thunderstorm Warning | EAX | Buchanan, Platte | 35 min |
| Jul 13, 10:41 AM CDT | Severe Thunderstorm Warning | EAX | Buchanan, Cass, Clay, Clinton, DeKalb, Jackson and 1 more | 34 min |
| Jul 13, 11:05 AM CDT | Severe Thunderstorm Warning | EAX | Cass, Clay, Jackson, Johnson, Lafayette, Ray | 25 min |
| Jul 13, 11:27 AM CDT | Severe Thunderstorm Warning | EAX | Carroll, Cass, Jackson, Johnson, Lafayette, Pettis and 2 more | 48 min |
| Jul 13, 11:58 AM CDT | Severe Thunderstorm Warning | EAX | Carroll, Chariton, Cooper, Howard, Johnson, Lafayette and 3 more | 62 min |
| Jul 13, 12:10 PM CDT | Flash Flood Warning | EAX | Carroll, Lafayette, Saline | 6 hr |
| Jul 13, 12:33 PM CDT | Flash Flood Warning | EAX | Chariton, Howard, Randolph | 6 hr |
| Jul 13, 12:50 PM CDT | Areal Flood Advisory | EAX | Cooper, Pettis | 6 hr |
| Jul 13, 12:58 PM CDT | Severe Thunderstorm Warning | EAX | Chariton, Cooper, Howard, Randolph | 32 min |
| Jul 13, 3:13 PM CDT | River Flood Warning | EAX | Cooper | 54 hr |
| Jul 13, 3:23 PM CDT | River Flood Warning | EAX | Howard | 41 hr |
| Jul 13, 6:37 PM CDT | Areal Flood Warning | EAX | Chariton, Howard, Randolph | 6 hr |
Nearby
River Flood Warnings in Missouri, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.